Alert archive / California / Flash Flood Warnings in 2024
Flash Flood Warning 60, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Sep 7, 2024, 2:58 PM PDT for San Bernardino County, California. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 7, 2024, 2:58 PM PDT (21:58 UTC)
- Expired
- Sep 7, 2024, 6:00 PM PDT
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County San Bernardino County, CA
The radar
The Santa Ana Mts radar (KSOX), 150 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 7, 3:00 PM PDT | FLASH FLOOD | 3 W Twentynine Palms, CA | Flooding impacting the neighborhoods off of Encelia Drive south of State Route 62. Roads are not passable. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 10.0 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 110 J/kg
- Mixed-layer CIN
- -793 J/kg
- Mixed-layer LCL
- 2834 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
523
WGUS55 KVEF 072158
FFWVEF
CAC071-080100-
/O.NEW.KVEF.FF.W.0060.240907T2158Z-240908T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
258 PM PDT Sat Sep 7 2024
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
San Bernardino County in southern California...
* Until 600 PM PDT.
* At 258 PM PDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to 1.5 inches of rain have
fallen. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water
crossings, creeks, normally dry washes and roads.
* Some locations that will experience flash flooding include...
Twentynine Palms.
This includes State Route 62 in San Bernardino County between mile
markers 25 and 39.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3404 11592 3404 11593 3404 11596 3403 11599
3403 11600 3405 11600 3408 11600 3408 11604
3409 11604 3411 11604 3411 11605 3412 11605
3412 11609 3412 11611 3412 11614 3412 11616
3412 11621 3420 11620 3419 11595
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
MW2 follow-up statements
731
WGUS75 KVEF 072242
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
342 PM PDT Sat Sep 7 2024
CAC071-080100-
/O.CON.KVEF.FF.W.0060.000000T0000Z-240908T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Bernardino CA-
342 PM PDT Sat Sep 7 2024
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING
FOR SAN BERNARDINO COUNTY...
At 342 PM PDT, emergency management reported thunderstorms producing
heavy rain across the warned area. Up to 2 inches of rain have
fallen. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Emergency management reported.
IMPACT...Life-threatening flash flooding of low-water crossings,
creeks, normally dry washes and roads.
Some locations that will experience flash flooding include...
Twentynine Palms.
This includes State Route 62 in San Bernardino County between mile
markers 25 and 39.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3404 11592 3404 11593 3404 11596 3403 11599
3403 11600 3405 11600 3408 11600 3408 11604
3409 11604 3411 11604 3411 11605 3412 11605
3412 11609 3412 11611 3412 11614 3412 11616
3412 11621 3420 11620 3419 11595
FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
MW213
WGUS75 KVEF 080055
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
555 PM PDT Sat Sep 7 2024
CAC071-080105-
/O.EXP.KVEF.FF.W.0060.000000T0000Z-240908T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Bernardino CA-
555 PM PDT Sat Sep 7 2024
...FLASH FLOOD WARNING WILL EXPIRE AT 6 PM PDT THIS EVENING FOR SAN
BERNARDINO COUNTY...
Flood waters have receded. The heavy rain has ended. Flooding is no
longer expected to pose a threat. Please continue to heed remaining
road closures.
&&
LAT...LON 3404 11592 3404 11593 3404 11596 3403 11599
3403 11600 3405 11600 3408 11600 3408 11604
3409 11604 3411 11604 3411 11605 3412 11605
3412 11609 3412 11611 3412 11614 3412 11616
3412 11621 3420 11620 3419 11595
$$
MWWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Sep 7, 12:49 PM PDT, 2 hours 9 minutes earlier.
Area forecast discussion, Sep 7, 12:49 PM PDT, 2 hours 9 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 1249 PM PDT Sat Sep 7 2024 .SYNOPSIS...Thunderstorm chances will increase this weekend, particularly along and south of I-15 where there will be a threat for strong outflow winds this afternoon and evening. Drier conditions return by Tuesday, and temperatures will fall to mid- September normals late in the week with a return of gusty winds. && .SHORT TERM...through Monday. High based convection is underway early this afternoon with isolated development noted on radar near Mountain Pass and across the southern McCullough range. Additional activity has also begun to develop in the Hualapais across Mohave County. Little change is expected to the overall thinking, with continued storm development mainly south of Las Vegas that will tend to develop southward towards the Colorado River Valley. DCAPE values of 1500-1800j/kg present across much of the Mojave Desert and Colorado River Valley suggest localized instances of damaging winds will be possible with the stronger storms and microburst activity. Flash flood risk remains low, though some sensitive drainages around Needles and the Mohave Valley could see pockets of flash flooding if colliding outflow boundaries force some locally stronger storms in that area this evening. Similar conditions will again be in play tomorrow, though moisture will continue to advance north into the southern Great Basin. This mornings 12z HREF along with the latest NBM PoPs depict higher probabilities tomorrow for storm activity across Clark and Lincoln Counties, especially across the Spring Mountains. By Monday, moisture will begin to shift eastward as flow aloft turns more southwesterly, but scattered storms will remain possible in Mohave County. Aside from the storm chances, temperatures will remain above normal through early next week. .LONG TERM...Tuesday through Friday. Approaching Pacific trough will be the main focus of the long term which promises to bring a sharp cool down midweek along with a return of gusty winds to the region. On Tuesday, a light westerly flow aloft will be in place keeping conditions fairly benign with continued above normal temperatures and light winds. However, a deep early season trough will be approaching the Pacific Northwest coast and crash into the western US/Great Basin by Wednesday afternoon. This will send a belt of strong westerlies southward as well as drop a sharp cold front through the region Wednesday into Thursday. Temperatures will drop to near normal on Wednesday before falling a few degrees cooler than normal Thursday and Friday behind the departing trough. While there remains minor discrepancies among model guidance on the finer details of the troughs strength and exact timing, confidence continues to increase in a more fall like pattern next week featuring cooler and windier conditions. && .AVIATION...For Harry Reid...Prevailing winds shift from the northeast to the southeast this afternoon. Thunderstorms development is expected southern Nevada this afternoon and evening. Brief rainfall and lightning cannot be ruled out between 21Z and 01Z at KLAS, the most favorable timeframe for storms to reach the terminal. Gusty and erratic outflow winds up to 30 knots may also reach the terminal during that time even if the storms are distant. Winds should be out of the south to southwest with speeds under 10 knots by the evening. Additional thunderstorms may also develop near Las Vegas tomorrow afternoon, with similar threats of lightning and gusty outflow winds. For the rest of southern Nevada, northwest Arizona and southeast California...The primary weather concern today is scattered storms across most of the forecast area. Thunderstorms cannot be ruled out this afternoon in the Las Vegas area including KVGT and KHND, and development in the evening is possible along the Colorado River including KEED and KIFP. Storm activity may bring lightning, brief rainfall, and gusty erratic outflow winds up to 30 knots to the terminals. Precipitation is also possible in the Owens Valley near KBIH, but outflow winds should be less intense. Outside of storms, a general diurnal wind pattern is expected with FEW to SCT clouds at or above 12 kft. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && DISCUSSION...Outler AVIATION...Meltzer For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 2:26 PM PDT | Areal Flood Advisory | VEF | San Bernardino | 3 hr |
| Sep 7, 2:33 PM PDT | Severe Thunderstorm Warning | VEF | San Bernardino | 42 min |
| Sep 7, 3:24 PM PDT | Severe Thunderstorm Warning | VEF | San Bernardino | 36 min |
| Sep 7, 4:18 PM PDT | Severe Thunderstorm Warning | VEF | San Bernardino | 42 min |
Nearby
Flash Flood Warnings in California, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.